I have been struggling to loose weight starting 3 years ago, I have lost close to 30lbs I exercise 3-4 days a week pretty intense as well..on top of that I have anxiety & take meds for that! Weight loss dr found I was insulin resistant (syndrome X) gave me metformin-feel great! only down 1.5lbs in 3 months, so now she's is giving me Topiramate 25mg. I hate reading the pharmacy print out. It gives me anxiety! Anyone have the bad side effects?dizziness, brain fog? Got the bottle in hand & afraid to take it!
I don't know anyone that has been able to take Topamax very long because of the side effects and many refer to it as a "dirty drug," but everyone is different and it may work just fine for you. I took Topamax for a little over a year. I loved it because the weight just dropped off. But I'm not going to lie to you, I had to stop taking it because of the side effects. I had the most horrible brain fog. I would forget the simplest things. Once I was petting a dog and could not for the life of me think what the animal was called. It was just maddening because you absolutely know what you want to say, but sometimes the words just would not come. I was also very dizzy and it gave me headaches. I found out later that some people that take it call it Dopamax. After several years, I wanted to try it again. This time it made my muscles feel like they were burning all through my body. Honestly, I would never take it again. It also depends on why you are taking it. If you are taking it for Migraines or seizures, it definitely helps with both, but if you are taking it just for the weight lose benefit, I would say that it is not worth the side effects. Good luck and let me now what you decide to do and how it goes for you.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jun 2009 • 21 answers
Posted 10 Oct 2011 • 1 answer
Posted 3 Oct 2012 • 2 answers
Posted 11 Jan 2013 • 3 answers
Posted 15 Oct 2014 • 5 answers